Parametric instability of classical Yang-Mills fields in an expanding geometry

Access this Article


We investigate the instability of a classical Yang-Mills field in an expanding geometry under a color magnetic background field within the linear regime. We consider homogeneous, boost-invariant, and time-dependent color magnetic fields simulating the glasma configuration. We introduce the conformal coordinates which enable us to map an expanding problem approximately into a nonexpanding problem. We find that the fluctuations with finite longitudinal momenta can grow exponentially due to parametric instability. Fluctuations with finite transverse momenta can also show parametric instability, but their momenta are restricted to be small. The most unstable modes start to grow exponentially in the early stage of the dynamics, and they may affect the thermalization in heavy-ion collisions.


  • Physical Review D

    Physical Review D 94(1), 2016-07-01

    American Physical Society


  • NII Article ID (NAID)
  • Text Lang
  • Article Type
    journal article
  • ISSN
  • Data Source
Page Top